Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 98, NWS New York, NY

November 2, 2016

NWS New York, NY issued this small craft advisory at Nov 2, 2016, 3:07 PM EDT. It took effect at Nov 3, 2016, 3:55 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2016, 3:07 PM EDT (19:07 UTC)
In effect from
Nov 3, 2016, 3:55 PM EDT
Expired
Nov 4, 2016, 3:45 PM EDT
In force
24 hr
Issued by
NWS New York, NY

The text

As transmitted.

278 
WHUS71 KOKX 021907
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT WED NOV 2 2016

...GUSTY WINDS BEHIND A COLD FRONTAL PASSAGE...

ANZ330-335-338-340-345-350-353-355-031000-
/O.NEW.KOKX.SC.Y.0098.161103T2200Z-161104T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
307 PM EDT WED NOV 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 PM EDT
FRIDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
6 follow-up statements
348 
WHUS71 KOKX 030736
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT THU NOV 3 2016

...GUSTY WINDS BEHIND A COLD FRONTAL PASSAGE...

ANZ330-335-338-340-345-350-353-355-032015-
/O.CON.KOKX.SC.Y.0098.161103T2200Z-161104T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
336 AM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
241 
WHUS71 KOKX 031955
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
355 PM EDT THU NOV 3 2016

...GUSTY WINDS AS HIGH PRESSURE BUILDS IN...

ANZ330-335-338-340-345-350-353-355-040400-
/O.EXT.KOKX.SC.Y.0098.161103T1955Z-161104T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
355 PM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 2 TO 4 FEET ON THE OCEAN AND LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
594 
WHUS71 KOKX 040234
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1034 PM EDT THU NOV 3 2016

...GUSTY WINDS TONIGHT INTO FRIDAY...

ANZ330-335-338-340-345-350-353-355-041045-
/O.CON.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1034 PM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
570 
WHUS71 KOKX 040717
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 AM EDT FRI NOV 4 2016

...GUSTY WINDS ON THE OCEAN WATERS TODAY...

ANZ330-335-338-340-345-040830-
/O.CAN.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
317 AM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

FREQUENT WIND GUSTS TO SMALL CRAFT LEVELS ARE NO LONGER EXPECTED.
HOWEVER...OCCASIONAL WIND GUSTS TO NEAR SMALL CRAFT LEVELS WILL
BE POSSIBLE THROUGH THIS MORNING...ESPECIALLY NEARSHORE.

THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ350-353-355-042200-
/O.CON.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 AM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
547 
WHUS71 KOKX 041655
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1255 PM EDT FRI NOV 4 2016

...GUSTY WINDS ON THE OCEAN WATERS THIS AFTERNOON...

ANZ350-353-355-042200-
/O.CON.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1255 PM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
899 
WHUS71 KOKX 041945
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EDT FRI NOV 4 2016

ANZ350-353-355-042045-
/O.CAN.KOKX.SC.Y.0098.000000T0000Z-161104T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 PM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS WILL SLOWLY DIMINISH TONIGHT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 1:52 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 2, 1:52 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service New York NY
152 PM EDT Wed Nov 2 2016

.SYNOPSIS...
As high pressure moves off the Atlantic coast, a warm front will
move north of the area today. As a low moving northeast intensifies,
its cold front will move east across the area Thursday evening. High
pressure will follow Friday through Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Made some minor adjustments to cloud cover based on satellite.
Otherwise, the forecast was on track, with a few patches of mid
clouds, along with a thin layer of cirrus for the rest of the day.

High temps will range from the mid 60s across Long Island and
Southern CT to the lower 70s across NE NJ, 10 to 15 degrees
above normal, but no records.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Tonight...Clouds will increase with the approach of low pressure
riding ENE along a front to the north of the local area. Overnight
lows will be in the 50s, at least 10 degrees above normal.

Thursday...As an upper level trough digs SE toward the area, low
pressure will gradually intensify as it mvs just N of the area,
dragging its associated cold front east across the area mainly
between 21z and 00z. Showers are likely and a few gusty TSTMs are
possible along the leading edge of the cold front Thu aftn and
evening. Day time highs will reach 70-75, up to 15 degrees above
normal.

Thursday Night...Showers should end by midnight from NW to SE, with
generally 0.10 to 0.25 inch of rain forecast. Locally higher amounts
are likely where heavier cells of convection develop. Gusty NW winds
will transport much cooler air SE across the region.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Fairly tranquil conditions expected in the long term. High pressure
at the surface builds in through Saturday as an upper level trough
ejects off the East Coast on Friday. Lower heights in association
with this trough will mean a significantly cooler air mass Friday and
into the weekend as compared to Thursday. Temperatures on Friday
will be seasonably cool, lower to middle 50s, and only slightly
warmer for Saturday.

A fast moving cold front will approach on Saturday, and move through
the region Saturday night. This front is moisture starved to begin
with. The fast moving nature of the front will make it unlikely that
we see any precipitation from it. However, there is a chance that as
the front ejects off the east coast, and an area of low pressure
develops along it, enough moisture could be thrown back for places
like the the Twin Forks of Long Island and southeast Connecticut to
see a stray shower late Sunday, but not confident enough at this
time to go with slight chance anywhere.

High pressure builds in for Sunday as a long wave trough sets up
over the Northeast. The high pressure should remain over the area
through the middle of next week as a stacked low meanders over the
western Atlantic. A cold front will approach Tuesday night as high
pressure retreats to the southwest.

Near normal temperatures expected Sunday and Monday, with slightly
above normal temperatures on Tuesday, and near normal once again
on Wednesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
High pressure remains centered over the mid Atlantic and
southeastern states through early Thursday. Low pressure moves
into the eastern Great Lakes toward 06Z and into upstate New York
by 12Z Thursday. A cold front will cross the area Thursday
afternoon.

VFR through tonight. Conditions will lower to MVFR by Thursday
afternoon with developing showers and isolated thunderstorms.
Local IFR conditions also possible in the afternoon.

Wind SW through today near 10 KT. Wind light and variable tonight. SW
wind near 10 KT Thursday morning...may become gusty 15-20 kt
during the afternoon before shifting northwest during the afternoon
behind the cold front.

   ...NY Metro Enhanced Aviation Weather Support...

Detailed information...including hourly TAF wind component fcsts can
be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Low chance of a sea breeze after 19z with winds
around 180 true at 12 KTS.

KLGA TAF Comments: Low chance of a sea breeze after 19z with winds
around 180 true at 12 KTS.

KEWR TAF Comments: No unscheduled amendments expected.

KTEB TAF Comments: No unscheduled amendments expected.

KHPN TAF Comments: No unscheduled amendments expected.

KISP TAF Comments: Low chance of a sea breeze after 19Z with winds
becoming 180 true around 10 KTS.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday afternoon-Thursday night...MVFR with showers and
scattered thunderstorms. Local IFR conditions possible. Conditions
improve to VFR 04Z to 08Z with the passage of a cold front. SW
winds G15-20KT during the afternoon, then NW winds G20-25KT at
night.
.Friday...VFR. NW wind G20-25KT.
.Saturday-Monday...VFR.

&&

.MARINE...
High pressure will keep winds and seas below small craft advisory
levels through Wednesday night.

Thursday...SW winds will gradually increase to 15-20 kt as seas
build to arnd 4 ft with the approach of an intensifying cold
front.Showers will be likely along with a few gusty TSTMs developing
after 2 pm.

Thursday Night and Friday...SW winds will shift from the NW at 20-25
kt with gusts to 30 kt with the passage of the cold front as showers
end Thu. Night. A Small Craft Advisory is likely for all coastal
waters during this time based on frequent wind gusts of at least 25
kt. Waves 5 to 7 ft on Friday are expected to subside below 5 ft
late Friday night as winds decrease.

Winds for the rest of the long term should remain below SCA
criteria. However, a developing storm system off the east coast
could bring in some 25 kt wind gusts over the eastern ocean zones
Sunday night. Waves remain below SCA through the day Sunday. Waves
on the ocean build in response to the storm system Sunday night,
building to 5 to 8 ft late Sunday night into Monday, with the
highest waves over the eastern ocean zones. Waves will begin to
diminish late Monday night into Tuesday, but should remain above 5
ft on the ocean through Tuesday night.

&&

.HYDROLOGY...
One tenth to one quarter inch is likely, mainly Thursday afternoon
and evening with the approach and passage of a cold front.
isolated higher amounts can not be ruled out in heavier convective
cells during this time.

Otherwise, no measurable precipitation is forecast.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...GC
NEAR TERM...JMC/GC/JP
SHORT TERM...GC
LONG TERM...JP
AVIATION...IRD
MARINE...GC/JP
HYDROLOGY...GC/JP
Hazardous weather outlook, Nov 2, 3:22 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
322 AM EDT WED NOV 2 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-031000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
322 AM EDT WED NOV 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

A FEW GUSTY THUNDERSTORMS ARE POSSIBLE ALONG THE LEADING EDGE OF
AN APPROACHING COLD FRONT THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.